Deprecated: The each() function is deprecated. This message will be suppressed on further calls in /home/hairsite/public_html/hair-loss/functions.php on line 155
Hair Loss Forum -

March 2017 - Trending Topics in our new forum

 Stem cell hair restoration results - Dr. Cole vs Histogen vs RepliCel.
 Dr. Paul Kemp, CEO of HairClone answers questions about follicle banking.
 RepliCel year 2017 forecast for RCH-01 cell based hair regeneration.
 Dr. Cole to start stem cell hair restoration trial in the US.
 Dr. Umar's 6500 grafts life saving repair procedure for transplant victim.
 FUE donor harvesting, what you must know when choosing a clinic.
 Dr. Koray Erdogan raises the standard in FUE artistry skills.
 Dr. Arvind on how to formulate your own toxic free shampoo.
 Conference & FREE hair restoration consultations; cities worldwide.

This is a READ ONLY forum.
Access our brand new platform at HairSite New Forum to continue the discussion on these topics that you are interested in. All contents and discussions have been transferred to our new forum at
  HairSite New Forum

Log in | User | Register

Does Dutasteride cause tiredness? (Drugs & Medications)

posted by mj2003 E-mail, Toronto, 31.12.2008, 17:41

I'm not entirely sure what you mean by all that. Can you please
elaborate on why you're going to decrease your dosage to every other day?.


Bryan, correct me if I'm wrong in for the following reasons...
"The speed by which drugs are eliminated from the body are measured by a value which is called “half-life”. The half-life of finasteride is six to eight hours whereas for dutasteride it is four to five weeks, which means that when one stops taking dutasteride, it will take several months before the drug is out of the system. When blood DHT was measured in these patients 12 weeks after stopping the medication, the finasteride treated patients had a normal DHT level while the dutasteride 0.5 still showed a 10% decrease and the dutasteride 2.5 mg treated patients still had significantly lowered DHT levels.

"Side effects of dutasteride which have been reported in the treatment of prostatic enlargement are 1) breast tenderness and enlargement, and 2) reduced sperm counts. In a separate study of 28 patients treated with dutasteride 0.5 mg daily there was a significant decrease in sperm count at 26 weeks of treatment. That study states that it is difficult to determine the significance of these sperm count abnormalities and that the reports vary as to what sperm counts are required for fertility. It is quite concerning that two of the 28 patients in the study had a greater than 90% decrease in sperm count while taking the medication and 24 weeks after stopping the drug, they still had a 70% reduction in sperm count. Although the study did not give figures on the percentage of patients that developed sperm count abnormalities, this side effect, in my opinion, is worrisome especially since we commonly treat young men for male pattern hair loss. It should be noted that finasteride 1 mg (Propecia) was shown in a separate study to have no effect on sperm count."

Every other day becaus A) It stays in your body for an extremely long time as explained above and B) It can vastly decreases sperm count. Hopefully every other day dosages of 0.5mg will not be as bad.

It is common place to have a higher libido when first starting finasteride
or dutasteride. You will eventually have a reverse feedback loop and your
sex drive will start to decrease around the 3 month mark.


I've contimplated on this incase I was effected by this noted sife effect. I was considering, if necessary, using other supliments/meds to counter attack the side efffect. Thus increasing sperm count and libido.

By the way, I used to take 1.25 to 2.5 mgs daily with no sexual side effects whatsoever. Took it straight for about 18-24 months, then skipped days... eventually stopped altogether.




mj2003 is located in TORONTO and he is available to meet: YES
email hairsite@aol.com to arrange a meeting.


Complete thread:

120100 Postings in 12546 Threads, 6051 registered users
Hair Loss Forum | Admin contact

 
This is a READ ONLY forum.
Access our brand new platform at HairSite New Forum to continue the discussion on these topics. All contents and discussions have been transferred to
HairSite New Forum

Disclosure: This is an advertising site for our paid sponsors & advertisers. The contents, videos & photos on HairSite are provided by paid sponsors and are not endorsed by HairSite in any way. The recommendations, results, and representations made by our sponsors/advertisers do not reflect the opinions of HairSite. This site is to showcase successful hair restoration results only. It is not the mandate of this site to engage in the discussion of failed, unsuccessful procedures, lawsuits, litigations or complaint cases; comments of such nature, including external links, may be removed from the forum. Notify hairsite@aol.com any false, defamatory, misleading or inappropriate user generated contents for immediate removal from the forum. Also read Terms of Use & Privacy Statement |  HairSite advertisers: ASMED | Dr. Bhatti | Dr. Bisanga | Dr. Cole | Dr. Hakan Doganay | Dr.Epstein | Dr. Jones | Dr. Halder | Hasson & Wong | Dr. Klein | Dr. Madhu | Dr. Mwamba | Dr. Donald Ng| Dr. Poswal | Dr. Rahal | Dr. Razack | Dr. Reddy | Dr. Umar | Dr. Woods | DHI Global | HDC Clinic | |Lasercomb | Reviva Clinic | Ziering Medical|